It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Esophageal Spasm

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-14-2013, 08:40 PM   #1
    Ruffael
    Newbie
    (female)
     
    Ruffael's Avatar
     
    Join Date: Aug 2013
    Location: Australia
    Posts: 2
    Ruffael HB User
    Esophageal Spasm

    This is my first time on any type of forum so here goes! I have suffered with mild re-occuring reflux for a few years, after taking Gaviscon and Somac tablets it is usually gone after a couple of days. About two months ago I suddenly developed this terrible burning in my stomach, esophagus, mouth and nose. I took my usual tablets for six weeks as we were overseas and nothing helped. When we came home I was refered to a gastroenterologist and told it was possibly esophageal spasm. I dont experience heart attack like pain, just chronic burning and worse after I eat. I have been put on all the medication that is suppose to help, low doses of anti-depressants, the anti-depressants worked for about four days then it came back. I am pretty desperate as everything I read about this condition is not encouraging. Seems like the treatments out there dont work for everyone. Does anyone out there have any ideas, please dont write back with the peppermint oil, bicarb and anti-stress heard it all before. I would really like some credible information, thanks.

     
    Sponsors Lightbulb
       
    Old 08-15-2013, 02:45 AM   #2
    ladybud
    Senior Veteran
    (female)
     
    ladybud's Avatar
     
    Join Date: Jun 2012
    Location: Colorado
    Posts: 6,101
    ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
    Re: Esophageal Spasm

    Are you on a PPI, like Nexium, omeprazole, Protonix for the GERD? If this is strictly burning pain, it sounds more like acid reflux than spasm, as that causes a different kind of pain. You can also take an H2 blocker like Zantac (ranitidine-OTC) along with the PPI's, plus Gaviscon in between doses if needed. Another med, not commonly used, is sulcrafate (Carafate). It works well too, and I like the liquid better than pills. It works completely differently than the other meds. It is RX so needs to come from your Dr.

     
    Old 08-15-2013, 02:57 AM   #3
    Ruffael
    Newbie
    (female)
     
    Ruffael's Avatar
     
    Join Date: Aug 2013
    Location: Australia
    Posts: 2
    Ruffael HB User
    Re: Esophageal Spasm

    Quote:
    Originally Posted by ladybud View Post
    Are you on a PPI, like Nexium, omeprazole, Protonix for the GERD? If this is strictly burning pain, it sounds more like acid reflux than spasm, as that causes a different kind of pain. You can also take an H2 blocker like Zantac (ranitidine-OTC) along with the PPI's, plus Gaviscon in between doses if needed. Another med, not commonly used, is sulcrafate (Carafate). It works well too, and I like the liquid better than pills. It works completely differently than the other meds. It is RX so needs to come from your Dr.
    Hi as I mentioned earlier I do occasionally get bad reflux. And I have been on prescription meds for that. I am seeing a gasroenterologist and this particular burning mimics acid reflux but it is definitely not reflux. I have recently had an endoscopy as well. Like I said it has been diagnosed as Esophageal Spasm. I have also taken Carafate nothing works for me. Nexium, Somac all work for me when I have reflux but it doesnt work for Esophageal Spasm.

     
    Old 08-15-2013, 03:09 AM   #4
    ladybud
    Senior Veteran
    (female)
     
    ladybud's Avatar
     
    Join Date: Jun 2012
    Location: Colorado
    Posts: 6,101
    ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
    Re: Esophageal Spasm

    The usual drug for esophageal spasm is long acting nitroglycerine. It relaxes the involuntary muscles of esophagus the same as it works on the arteries of heart in angina. I would ask for that or a similar smooth muscle anti-spasmodic. Cold drinks/food trigger spasms, so I would stick to warm foods and drinks. Some of the spasm may be triggered also by the reflux, so treating the reflux and spasm both should give you the best relief overall.

     
    The Following User Says Thank You to ladybud For This Useful Post:
    Ruffael (08-19-2013)
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:55 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!